Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 52, NWS Little Rock, AR

December 16, 20015 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 12:05 AM CST for 5 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 12:05 AM CST (06:05 UTC)
Expired
Dec 16, 2001, 4:00 AM CST
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 160612
FFWLIT
ARC083-097-113-127-149-161000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WESTERN ARKANSAS
  YELL COUNTY IN CENTRAL ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS
  MONTGOMERY COUNTY IN WESTERN ARKANSAS
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 400 AM CST

* AT 1200 AM...DOPPLER WEATHER RADAR INDICATED HEAVY RAIN FALLING IN 
  PORTIONS OF WESTERN ARKANSAS. RADAR ESTIMATED RAINFALL AMOUNTS OF  
  1 TO 2 INCHES HAD FALLEN IN THE AFFECTED COUNTIES BETWEEN 900 PM   
  AND MIDNIGHT. ADDITIONAL HEAVY RAINFALL WILL OCCUR OVER WESTERN    
  ARKANSAS DURING THE NEXT SEVERAL HOURS. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. 

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR 
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3534 9372 3522 9318 3508 9306 3497 9323
          3486 9331 3469 9346 3438 9345 3439 9394
          3439 9429 3423 9446 3463 9445 3489 9442
          3505 9425

$$

51/22
1 follow-up statement
000 
WGUS74 KLZK 160908
FFSLIT
ARC083-097-113-127-149-161000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 AM CST SUN DEC 16 2001

FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 400 AM CST FOR THE
FOLLOWING LOCATIONS...

LOGAN COUNTY...SCOTT COUNTY...YELL COUNTY...POLK COUNTY AND
MONTGOMERY COUNTY.

AT 305 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN CONTINUING OVER PORTIONS OF POLK...SCOTT
AND YELL COUNTIES. ELSEWHERE...THE RAINFALL HAD DIMINISHED JUST TO
SOME PATCHY LIGHT RAIN. RAINFALL RATES OVER THE LAST FEW HOURS HAVE
BEEN ESTIMATED BETWEEN ONE AND THREE INCHES OVER PARTS OF SCOTT AND
LOGAN COUNTIES.

CALLS TO LOCAL LAW ENFORCEMENT OFFICIALS INDICATE THAT ONLY MINOR
FLOODING HAS OCCURRED IN THE WARNING AREA. THE FLOODING HAS MAINLY
BEEN CONFINED TO POOR DRAINAGE AREAS AND LOW WATER CROSSINGS IN
THE AFFECTED COUNTIES.

THE RAINFALL IS EXPECTED TO TAPER OFF OVER THE NEXT HOUR OR TWO BUT
STILL MAY AGGRAVATE THE FLASH FLOOD THREAT. ADDITIONAL RUNOFF MAY
ALSO CAUSE ADDITIONAL LOCALIZED FLOODING IN SOME AREAS.

PEOPLE IN WEST CENTRAL ARKANSAS SHOULD REMAIN ON THE ALERT FOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND DO NOT DRIVE ON
FLOODED ROADWAYS. BE CAREFUL AT NIGHT WHEN HIGH WATER IS MORE
DIFFICULT TO SEE...ESPECIALLY NEAR LOW WATER CROSSINGS.

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 3:25 PM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Dec 15, 3:25 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CST SAT DEC 15 2001

CONFIDENCE HIGH THAT HEAVY RAIN WILL OCCUR IN THE COUNTY WARNING
AREA. NOT AS CONFIDENT ABOUT WHERE EXACTLY. PROJECTED HEAVY RAIN
AXIS GRADUALLY SHIFTING TO NORTHWEST WITH TIME. APPEARS NOW THAT
HEAVIEST RAIN WILL OCCUR FROM ABOUT TEXARKANA...TO HOT SPRINGS...
MORRILTON AND CALICO ROCK. AMOUNTS OF 4 INCHES COMMON THROUGH
SUNDAY...WITH SOME AMOUNTS EXCEEDING 6 INCHES.

PROJECTED HEAVY RAIN AXIS IN AREAS WHERE HEAVY RAIN HAS NOT OCCURRED
LATELY. SINCE OCTOBER...AREAS IN AXIS HAVE RECORDED AT/BELOW NORMAL
AMOUNTS...WITH SOME AREAS AS MUCH AS 6 INCHES BELOW NORMAL.
HOWEVER...CONSIDERING PREDICTED AMOUNT OF RAIN...THE TERRAIN FOR
FASTER RUNOFF...AND THE FACT THAT VEGETATION IS DORMANT...FLASH
FLOODING STILL POSSIBLE.

GIVEN THIS...HAVE OPTED TO SHIFT GOING FLASH FLOOD WATCH TO
WEST...WITH WATCH NOW COVERING ENTIRE COUNTY WARNING AREA TONIGHT
AND SUNDAY.

FARTHER SOUTHEAST WHERE HEAVY RAIN HAS BEEN A PROBLEM RECENTLY...NOT
AS MUCH RAIN EXPECTED TONIGHT. HOWEVER...SURFACE LOW PREDICTED TO
TRACK CLOSE TO INTERSTATE 30/U.S. 67 ON SUNDAY...WHICH PLACES
SOUTHEAST ARKANSAS IN WARM SECTOR. LOOKING FOR SHOWERS/THUNDERSTORMS
IN SOUTHEAST...AND CANNOT RULE OUT SEVERE WEATHER. WITH HEAVY
DOWNPOURS ON A NEARLY SATURATED GROUND...FLASH FLOODING LIKELY TO
OCCUR.

GIVEN TIMING OF LOW/ACCOMPANYING FRONT...WIDESPREAD HEAVY RAIN MAY
NOT BE OVER UNTIL AT LEAST SUNDAY EVENING. FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED INTO SUNDAY NIGHT AS A RESULT.

WILL BE SOME LEFTOVER LIGHT RAIN INTO MONDAY MORNING...THEN
CLEARING. TUESDAY LOOKS DRY. A FAST MOVING COLD FRONT WILL ARRIVE
FROM THE NORTHWEST ON WEDNESDAY...BUT MOISTURE LOOKS TO BE LIMITED.
DID NOT ADD ANY RAIN ALONG FRONT AT THIS TIME. SO...DRY WEATHER WILL
CONTINUE WEDNESDAY AND THURSDAY WITH HIGH PRESSURE BUILDING INTO
REGION BEHIND FRONT.

BY FRIDAY/SATURDAY...HIGH WILL MOVE TO EAST...WITH RETURN FLOW
BRINGING MORE MOISTURE AND ANOTHER CHANCE OF RAIN.  (46)

.LIT...FLOOD WATCH TONIGHT AND SUNDAY FOR ALL OF LITTLE ROCK
       COUNTY WARNING AREA...
       ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Polk, Scott, Yell4 hr
Dec 16, 2:03 PM CSTFlash Flood WarningLZKNewton, Pope, Searcy4 hr
Dec 16, 3:00 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Polk, Scott, Yell3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.